# SDR 99ZZZX4147

- Difficulty date: October 1, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N8269Z
- Make and model: Piper PA-28-161
- Aircraft serial: 288116039
- Engine: Lyc O320D3G
- System (JASC): 7414 · Magneto/Distributor
- Part: Bearing
- Part number: M3485
- Condition: Loose
- Location: Magneto
- Part time: 209 hours
- Component: Slick, 4370
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

MAGNETO WAS SQUAWKED FOR EXCESSIVE MAG DROP ON RUN-UP.  NOTED UNUSUAL INDICATIONS ON MAG TIMING INDICATOR LIGHTS.  PULLED MAG AND DISASSEMBLED.  FOUND BEARING CAP ASSY (M3485) LOOSE.  THE POINTS MOUNT TO THIS CAP.  THE ENTIRE INSIDE OF THE MAG WAS COVERED IN BLACK SOOT, THE DISTRIBUTOR BLOCK, DISTRIBUTOR GEAR, AND POINTS WERE ALL DESTROYED.
